1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2022 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Sensitive to insulin

Discussion in 'Newly Diagnosed' started by andyl1984uk, Dec 11, 2021.

  1. andyl1984uk

    andyl1984uk · Member

    Messages:
    8
    Likes Received:
    1
    Trophy Points:
    3
    Evening all,

    I've been diagnosed with T1 in September 21, and managing relatively well.

    However, over recent days, my body seems really sensitive to insulin, meaning I am struggling to keep my sugars above 4!

    For example, I had about 50g carbs for tea, and because of sensitivity, only had 2 units of insulin (normally it would probably be 4-5 units), but it still caused a hypo. I even took the insulin after eating to try and prevent it too!

    Anyone else had this?
     
    • Hug Hug x 2
  2. ert

    ert Type 1 · Well-Known Member

    Messages:
    2,498
    Likes Received:
    3,017
    Trophy Points:
    198
    Coping with variability is part of insulin management. I recommend you start by checking your basal dose by skipping a meal or eating low carb to see if your blood sugars hold a straight line.
     
    • Agree Agree x 2
  3. andyl1984uk

    andyl1984uk · Member

    Messages:
    8
    Likes Received:
    1
    Trophy Points:
    3
    Thanks for this. Very helpful.
     
  4. EllieM

    EllieM Type 1 · Moderator
    Staff Member

    Messages:
    6,074
    Likes Received:
    2,793
    Trophy Points:
    198
    Welcome to the forums @andyl1984uk . As a new T1, it is also possible that you are in a honeymoon period when your pancreas decides to randomly help out with spurts of insulin, thereby making dosing more unpredictable.
     
    • Agree Agree x 4
  5. Hertfordshiremum

    Hertfordshiremum · Well-Known Member

    Messages:
    370
    Likes Received:
    178
    Trophy Points:
    63
    Hello

    Yes I did at the beginning, I remember my nurse saying it’s quite common to suddenly need less insulin shortly after starting it, but then a couple of months later it changes again. Ert is right you might need to reduce your basal so that would be a good thing to clarify. I found the first year very unpredictable and changeable as sometimes your own body has the occasional burst of insulin and then not! Do let your nurse know as they will help you with doses.
     
    • Agree Agree x 2
  6. andyl1984uk

    andyl1984uk · Member

    Messages:
    8
    Likes Received:
    1
    Trophy Points:
    3
    I was planning to speak with them on Monday - typically these things always happen over the weekend!
     
    • Agree Agree x 1
  7. In Response

    In Response Type 1 · Well-Known Member

    Messages:
    1,528
    Likes Received:
    819
    Trophy Points:
    173
    @Andy1234789 probably a bit of s long shot but have you had a Covid jab recently.
    They seem to be affecting is in every way possible for T1s. Some people see no impact on their blood sugars. Some people see temporary rises. I experienced extreme sensitivity to insulin. For a couple of weeks, I had to reduce my dose by 50%. More than 6 months after my second jab and my insulin dose is 20% lower than it has been for about 6 years.
     
    • Agree Agree x 2
    #7 In Response, Dec 12, 2021 at 12:07 AM
    Last edited: Dec 12, 2021
  8. andyl1984uk

    andyl1984uk · Member

    Messages:
    8
    Likes Received:
    1
    Trophy Points:
    3
    No, I have my booster jab in a week, so that gives me something else to look forward to!!!
     
  9. In Response

    In Response Type 1 · Well-Known Member

    Messages:
    1,528
    Likes Received:
    819
    Trophy Points:
    173
    The booster had no affect for me.
    My first two jabs were AZ and the booster was Pfizer.
    That said, I am a sample of one and it seems any (or no) reaction is possible.
     
  10. KK123

    KK123 Type 1 · Well-Known Member

    Messages:
    3,979
    Likes Received:
    2,512
    Trophy Points:
    198
    Make that two!
     
    • Like Like x 1
  11. Jaylee

    Jaylee Type 1 · Moderator
    Staff Member

    Messages:
    16,477
    Likes Received:
    11,924
    Trophy Points:
    298
    Hi,

    Welcome to the forum. I wouldn't turn down any of the advice above.

    What insulin/s are you prescribed?
     
  12. andyl1984uk

    andyl1984uk · Member

    Messages:
    8
    Likes Received:
    1
    Trophy Points:
    3
    I'm on Ablasaglar for basal (just reducing from 18 to 16 units daily) and novorapid
     
  13. Daibell

    Daibell LADA · Master

    Messages:
    12,380
    Likes Received:
    7,348
    Trophy Points:
    298
    My insulin needs vary day to day and always have. You just have to accept that may happen. The Libre 2 helps me see trends and adjust as well I can.
     
  14. Smiler99

    Smiler99 Type 1 · Well-Known Member

    Messages:
    119
    Likes Received:
    28
    Trophy Points:
    48
    This happened to me to ihad 3 hypos in 24 hours I worked out I can have 15 to 20 carbs per unit they keep telling me I am in the honeymoon period xx
     
  15. Smiler99

    Smiler99 Type 1 · Well-Known Member

    Messages:
    119
    Likes Received:
    28
    Trophy Points:
    48
    Get in touch with your diabetes nurse or doctor there there to help x
     
  16. andyl1984uk

    andyl1984uk · Member

    Messages:
    8
    Likes Received:
    1
    Trophy Points:
    3
    I spoke with them today, and suggested some possible reasons for it. Things seem to have settled down with smaller bolus and a slight reduction of basal.

    I'm still waiting to see a doctor - the nurse keeps chasing!
     
    • Hug Hug x 1
  17. Smiler99

    Smiler99 Type 1 · Well-Known Member

    Messages:
    119
    Likes Received:
    28
    Trophy Points:
    48
    Glad things are settling down good luck and safe
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook